CSN Login
Members Online: 4

Elevated IGM levels

onlytoday's picture
onlytoday
Posts: 586
Joined: Jun 2010

Anyone else familiar with this? I have indolent b cell nodal marginal zone stage 4. I am getting straight Rituxan therapy and have been told that my IgM levels have increeased and that this can contribute to fatigue. Just wondering if anyone else knows anything about this. Sometimes I feel like I'm learning a new language! lol

vinny59's picture
vinny59
Posts: 1030
Joined: Nov 2006

Hi, all I know is that IgM antibodies are the largest antibody. They are found in blood and lymph fluid and are the first type of antibody made in response to an infection. About causing fatigue I would not be surprised! Everything with our treatments cause fatigue, lol..... I would call up your Onc. nurses for a explanation....... Vinny

allmost60's picture
allmost60
Posts: 3167
Joined: Jul 2010

Hi Donna,
I don't know anything about lgm levels, but can totally relate to what your saying about feeling like we are talking a whole new language. It can be overwhelming at times when we read our lab reports, biopsy results, etc. Then when we ask our doctors to explain they start talking to us in their medical jargon which usually ends up being twice as confusing as we sit there in their office staring at them like deer in headlights...ha! I have learned to stop my doctor in mid sentence and say.."please explain so I can understand, because what your saying is confusing and not answering my question". Usually she will back up and start over and attempt to explain things a little clearer....(not always). I will be doing the 2 year Rituxan maintenance after my chemo is completed, so all questions concerning Rituxan peak my interest. Hopefully others will lend some answers. I'm sorry you are dealing with so much fatigue. It seems to be the order of business with fighting this darn cancer. Hang in there and my prayers are with you.
Love...Sue

gyrene72
Posts: 7
Joined: Oct 2010

Afternoon all,
Just reading the posts regarding the elevation of IGM levels. Interesting. I have what is called Waldenstroms cancer. It too is concerned with IGM levels. When I was diagnosed a year and a half ago, my IGM level was measured at 7,900. I'm told it is supposed to be at around 350 to 400. My oncologist explained the Waldenstroms as a "hiccup" out of the marrow of the backbone where an immonuglobulin (IGM) came out of "production" screwed up. Seems it has lost its ability to die in two to three weeks, its normal life span, and has gained the ability to reproduce itself indefinitely. When discovered, that sucker was humming, to say the least. After the first couple of treatments of Rituxan, I had one month where the level did rise, but the oncologist said that that was normal, but not to worry. Since then, with Rituxan treatments of 850mg every three months, the IGM levels have fallen to 2,900 after a year and a half of use.
After about 6 months of Rituxan only, the oncologist added steroids (decadron) and chemo (alkeran) to the regimen. Only then did we see significant reductions in the IGM. Now, at a level of 2,900, the oncologist has stopped the steroids, and chemo, and is just waiting to see where the IGMs level out. Today, I had another infusion of Rituxan by itself. I'll know ia two days where the new levels are, and will be glad to report back if needed.
My initial search of this site was to try to determine just how long Rituxan can be used. Waldenstroms is not curable, but is treatable. So, when we do get the IGM levels into a manageable level, I will supposedly be on some maintenance dosage of Rituxan, or some other med for life. I'm 72 already, so it's not like I got this mess at 30, or God forbid, less.
His grace be with all who suffer this incessant disease.

onlytoday's picture
onlytoday
Posts: 586
Joined: Jun 2010

Have you noticed any vision problems? Fatigue? My IGM is steadily rising, but not as high as yours was. It went from 1200, to 1350, 1630, 1750, and is now 1860. So it keeps increasing by 1000 every week or two. I completed 4 weeks of rituxan therapy 2 weeks ago. The numbers keep going up.

My doctor said not to worry, get my eyes checked ( I am having vision trouble) and she has mentioned twice that Plasma Pherisis is a possibilty down the road. Has that ever been mentioned to you?

Hope you are doing well. I will pray for you and all the wonderful people on this sight.

gyrene72
Posts: 7
Joined: Oct 2010

My IgM levels at diagnosis were 7,900. That was a year and a half ago. Initially, the Dr put me on Rituxan only. I believe the dosage at that time was smaller than that which he gave me for most of the treatment, which has been 850mg. In the beginning of treatment, the IgMs did spike, but not violently. Over the time that I've been taking Rituxan, and with the addition of Declaran, and then Alkeran, the numbers are now down to 2,200. The Dr has just taken me off of both the steroids, and the chemo, and is now relying on just the Rituxan. He is more worried now about my feet, and hands. The cancer has presented itself by causing Perpheral Neuropathy. That is how we originally found out about the cancer in the first place. Thankfully, the neuropathy is tracking the cancer, and is now only about 20% of what it originally was. Most of the pain is now centered in my feet. The hands have some "dead" spots, but for the most part, work pretty well.
As for the fatigue you speak of, yeah, that has been a problem since the beginning. And, the chemo really drops the bottom out of your energy bucket. Then, with the addition of the steroids on the weekends, the energy level sky rocketed. I took the steroids on Friday morning, and would be up all night Friday, and Saturday. Usually, I'd crash Sunday afternoon. Was quite the yoyo effect.
Hope you get better soon,
Tom

onlytoday's picture
onlytoday
Posts: 586
Joined: Jun 2010

Tom,

My IGM levels went up during Rituxan and are now at about 2000. My doc is waiting to see if they come down. I still feel quite fatigued but not as bad as it once was. I think I'm getting used to it. I do get dizzy if I do any bending at all. They seem to think that is because of the IGM. I now have symptoms of Fibromyalgia or Lupus. Particularly terrible rib pain (costochondritis) . I go to my onc on Tuesday and will find out what she thinks about it all. I keep bumping into Waldenstroms every time I google anything about elevated IGM. I'm going to ask about that as well. No neurothopy though. Sorry to hear that you have that, esp in your feet. I hate it when my feet hurt- it can make you miserable all over. I took prednizone the night before and during the Rituxan and oh boy did I get talkative. What a crazy drug that is. I hope and pray that things continue to improve for you. Keep us informed about your progress- I will do the same.

Donna

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network